Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes diarrhea and itching in testicle when suffering from inguinal hernia?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
I have a fairly large inguinal hernia that is causing lots of swelling and pressure in my left testicle. Not so much pain as it is pressure. I have been putting off surgery because I started wearing a hernia belt and it seems to have helped relieve some of that pressure. But, I have now had pretty bad diarrhea for about two and a half months and the area around my left testicle has become quite itchy. Is this a sign I better not put off surgery any longer? Or are these symptoms not really related at all?
Posted Tue, 11 Mar 2014 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 17 minutes later
Brief Answer: detailed below Detailed Answer: Hello. Thank you for the query. Yes, this symptoms can be caused by inguinal hernia. Diarrhea is a symptom of partial bowels obstruction which can be caused by a hernia. Itching indicates some inflammation. Please note that for scrotum it is not natural to contain intestines. This stimulates an inflammation. However your diarrhea can be also caused by some gastrointestinal indection or even colon cancer. Here is what you should do: - have stool test an blood work - in case of low hemoglobin level or blood in stool, colonoscopy should be first - if hemoglobin will be fibe and no blood in stool, hernia surgery should be done and colonoscopy after surgery Hope this will help. Feel free to ask further questions. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor